Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Geodesic rays and Kähler-Ricci trajectories on Fano manifolds

Authors: Tamás Darvas and Weiyong He
Journal: Trans. Amer. Math. Soc. 369 (2017), 5069-5085
MSC (2010): Primary 53C55, 32W20, 32U05
Published electronically: March 1, 2017
MathSciNet review: 3632560
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Suppose $ (X,J,\omega )$ is a Fano manifold and $ t \to r_t$ is a diverging Kähler-Ricci trajectory. We construct a bounded geodesic ray $ t \to u_t$ weakly asymptotic to $ t \to r_t$, along which Ding's $ \mathcal F$-functional decreases, partially confirming a folklore conjecture. In the absence of non-trivial holomorphic vector fields this proves the equivalence between geodesic stability of the $ \mathcal F$-functional and existence of Kähler-Einstein metrics. We also explore applications of our construction to Tian's $ \alpha $-invariant.

References [Enhancements On Off] (What's this?)

  • [AT] Claudio Arezzo and Gang Tian, Infinite geodesic rays in the space of Kähler potentials, Ann. Sc. Norm. Super. Pisa Cl. Sci. (5) 2 (2003), no. 4, 617-630. MR 2040638
  • [Brm1] Robert J. Berman, K-polystability of $ {\mathbb{Q}}$-Fano varieties admitting Kähler-Einstein metrics, Invent. Math. 203 (2016), no. 3, 973-1025. MR 3461370,
  • [Brm2] R. Berman, On the optimal regularity of weak geodesics in the space of metrics on a polarized manifold, arXiv:1405.6482.
  • [BB] R. Berman and R. Berndtsson, Convexity of the K-energy on the space of Kähler metrics, arXiv:1405.0401.
  • [BBGZ] Robert J. Berman, Sébastien Boucksom, Vincent Guedj, and Ahmed Zeriahi, A variational approach to complex Monge-Ampère equations, Publ. Math. Inst. Hautes Études Sci. 117 (2013), 179-245. MR 3090260,
  • [BD] Robert Berman and Jean-Pierre Demailly, Regularity of plurisubharmonic upper envelopes in big cohomology classes, Perspectives in analysis, geometry, and topology, Progr. Math., vol. 296, Birkhäuser/Springer, New York, 2012, pp. 39-66. MR 2884031,
  • [Brn1] Bo Berndtsson, A Brunn-Minkowski type inequality for Fano manifolds and some uniqueness theorems in Kähler geometry, Invent. Math. 200 (2015), no. 1, 149-200. MR 3323577,
  • [Brn2] B. Berndtsson, The openness conjecture for plurisubharmonic functions, arXiv:1305.5781.
  • [Bl1] Zbigniew Błocki, On geodesics in the space of Kähler metrics, Advances in geometric analysis, Adv. Lect. Math. (ALM), vol. 21, Int. Press, Somerville, MA, 2012, pp. 3-19. MR 3077245
  • [Bl2] Zbigniew Błocki, The complex Monge-Ampère equation in Kähler geometry, Pluripotential theory, Lecture Notes in Math., vol. 2075, Springer, Heidelberg, 2013, pp. 95-141. MR 3089069,
  • [BK] Zbigniew Błocki and Sławomir Kołodziej, On regularization of plurisubharmonic functions on manifolds, Proc. Amer. Math. Soc. 135 (2007), no. 7, 2089-2093 (electronic). MR 2299485,
  • [BBEGZ] S. Boucksom, R. Berman, P. Eyssidieux, V. Guedj, and A. Zeriahi, Kähler-Einstein metrics and the Kähler-Ricci flow on log Fano varieties, arXiv:1111.7158.
  • [BEG] Sébastien Boucksom, Philippe Eyssidieux, and Vincent Guedj, An introduction to the Kähler-Ricci flow, Lecture Notes in Math., vol. 2086, Springer, Cham, 2013, pp. 1-6. MR 3185331,
  • [CC] E. Calabi and X. X. Chen, The space of Kähler metrics. II, J. Differential Geom. 61 (2002), no. 2, 173-193. MR 1969662
  • [Cao] Huai Dong Cao, Deformation of Kähler metrics to Kähler-Einstein metrics on compact Kähler manifolds, Invent. Math. 81 (1985), no. 2, 359-372. MR 799272,
  • [C] Xiuxiong Chen, The space of Kähler metrics, J. Differential Geom. 56 (2000), no. 2, 189-234. MR 1863016
  • [CLP] X. X. Chen, L. Li, and M. Paun, Approximation of weak geodesics and subharmonicity of Mabuchi energy, arXiv:1409.7896.
  • [CT1] X. X. Chen and G. Tian, Ricci flow on Kähler-Einstein surfaces, Invent. Math. 147 (2002), no. 3, 487-544. MR 1893004,
  • [CT2] Xiuxiong Chen and Yudong Tang, Test configuration and geodesic rays, Géométrie différentielle, physique mathématique, mathématiques et société. I, Astérisque 321 (2008), 139-167 (English, with English and French summaries). MR 2521647
  • [CR] Brian Clarke and Yanir A. Rubinstein, Ricci flow and the metric completion of the space of Kähler metrics, Amer. J. Math. 135 (2013), no. 6, 1477-1505. MR 3145001,
  • [Da1] Tamás Darvas, Morse theory and geodesics in the space of Kähler metrics, Proc. Amer. Math. Soc. 142 (2014), no. 8, 2775-2782. MR 3209332,
  • [Da2] T. Darvas, Weak geodesic rays in the space of Kähler metrics and the class $ \mathcal E(X,\o _0)$, arXiv:1307.6822.
  • [Da3] T. Darvas, Envelopes and Geodesics in Spaces of Kähler Potentials, arXiv:1401.7318.
  • [Da4] Tamás Darvas, The Mabuchi geometry of finite energy classes, Adv. Math. 285 (2015), 182-219. MR 3406499,
  • [DL] Tamás Darvas and László Lempert, Weak geodesics in the space of Kähler metrics, Math. Res. Lett. 19 (2012), no. 5, 1127-1135. MR 3039835,
  • [DR] Tamás Darvas and Yanir A. Rubinstein, Kiselman's principle, the Dirichlet problem for the Monge-Ampère equation, and rooftop obstacle problems, J. Math. Soc. Japan 68 (2016), no. 2, 773-796. MR 3488145,
  • [De] Jean-Pierre Demailly, Regularization of closed positive currents of type $ (1,1)$ by the flow of a Chern connection, Contributions to complex analysis and analytic geometry, Aspects Math., E26, Vieweg, Braunschweig, 1994, pp. 105-126. MR 1319346
  • [DT] W. Y. Ding and G. Tian, The generalized Moser-Trudinger inequality, in: Nonlinear Analysis and Microlocal Analysis: Proceedings of the International Conference at Nankai Institute of Mathematics (K.-C. Chang et al., Eds.), World Scientific, 1992, pp. 57-70.
  • [Do] S. K. Donaldson, Symmetric spaces, Kähler geometry and Hamiltonian dynamics, Northern California Symplectic Geometry Seminar, Amer. Math. Soc. Transl. Ser. 2, vol. 196, Amer. Math. Soc., Providence, RI, 1999, pp. 13-33. MR 1736211,
  • [G] V. Guedj, The metric completion of the Riemannian space of Kähler metrics, arXiv:1401.7857.
  • [GZh] Qi'an Guan and Xiangyu Zhou, A proof of Demailly's strong openness conjecture, Ann. of Math. (2) 182 (2015), no. 2, 605-616. MR 3418526,
  • [GZ1] Vincent Guedj and Ahmed Zeriahi, The weighted Monge-Ampère energy of quasiplurisubharmonic functions, J. Funct. Anal. 250 (2007), no. 2, 442-482. MR 2352488,
  • [H1] Weiyong He, On the space of Kähler potentials, Comm. Pure Appl. Math. 68 (2015), no. 2, 332-343. MR 3298665,
  • [H2] W. He, $ \mathcal F$-functional and geodesic stability, arXiv:1208.1020.
  • [LNT] Gabriele La Nave and Gang Tian, Soliton-type metrics and Kähler-Ricci flow on symplectic quotients, J. Reine Angew. Math. 711 (2016), 139-166. MR 3456761,
  • [LV] László Lempert and Liz Vivas, Geodesics in the space of Kähler metrics, Duke Math. J. 162 (2013), no. 7, 1369-1381. MR 3079251,
  • [L] Haozhao Li, On the lower bound of the $ K$-energy and $ F$-functional, Osaka J. Math. 45 (2008), no. 1, 253-264. MR 2416659
  • [Ma] Toshiki Mabuchi, Some symplectic geometry on compact Kähler manifolds. I, Osaka J. Math. 24 (1987), no. 2, 227-252. MR 909015
  • [Mc] Donovan McFeron, The Mabuchi metric and the Kähler-Ricci flow, Proc. Amer. Math. Soc. 142 (2014), no. 3, 1005-1012. MR 3148534,
  • [Na] D. H. Phong, Natasa Sesum, and Jacob Sturm, Multiplier ideal sheaves and the Kähler-Ricci flow, Comm. Anal. Geom. 15 (2007), no. 3, 613-632. MR 2379807
  • [PSS] D. H. Phong, Natasa Sesum, and Jacob Sturm, Multiplier ideal sheaves and the Kähler-Ricci flow, Comm. Anal. Geom. 15 (2007), no. 3, 613-632. MR 2379807
  • [PSSW] D. H. Phong, Jian Song, Jacob Sturm, and Ben Weinkove, The Kähler-Ricci flow and the $ \overline {\partial }$ operator on vector fields, J. Differential Geom. 81 (2009), no. 3, 631-647. MR 2487603
  • [PH1] Duong H. Phong and Jacob Sturm, Test configurations for K-stability and geodesic rays, J. Symplectic Geom. 5 (2007), no. 2, 221-247. MR 2377252
  • [PH2] D. H. Phong and Jacob Sturm, Regularity of geodesic rays and Monge-Ampère equations, Proc. Amer. Math. Soc. 138 (2010), no. 10, 3637-3650. MR 2661562,
  • [RWN] Julius Ross and David Witt Nyström, Analytic test configurations and geodesic rays, J. Symplectic Geom. 12 (2014), no. 1, 125-169. MR 3194078,
  • [R1] Yanir A. Rubinstein, On the construction of Nadel multiplier ideal sheaves and the limiting behavior of the Ricci flow, Trans. Amer. Math. Soc. 361 (2009), no. 11, 5839-5850. MR 2529916,
  • [R2] Yanir A. Rubinstein, Smooth and singular Kähler-Einstein metrics, Geometric and spectral analysis, Contemp. Math., vol. 630, Amer. Math. Soc., Providence, RI, 2014, pp. 45-138. MR 3328541,
  • [RZ] Y. A. Rubinstein and S. Zelditch, The Cauchy problem for the homogeneous Monge-Ampère equation, III. Lifespan, arXiv:1205.4793.
  • [Se] Stephen Semmes, Complex Monge-Ampère and symplectic manifolds, Amer. J. Math. 114 (1992), no. 3, 495-550. MR 1165352,
  • [ST] Natasa Sesum and Gang Tian, Bounding scalar curvature and diameter along the Kähler Ricci flow (after Perelman), J. Inst. Math. Jussieu 7 (2008), no. 3, 575-587. MR 2427424,
  • [Si] Yum Tong Siu, The existence of Kähler-Einstein metrics on manifolds with positive anticanonical line bundle and a suitable finite symmetry group, Ann. of Math. (2) 127 (1988), no. 3, 585-627. MR 942521,
  • [SZ] Jian Song and Steve Zelditch, Test configurations, large deviations and geodesic rays on toric varieties, Adv. Math. 229 (2012), no. 4, 2338-2378. MR 2880224,
  • [T] Gang Tian, On Kähler-Einstein metrics on certain Kähler manifolds with $ C_1(M)>0$, Invent. Math. 89 (1987), no. 2, 225-246. MR 894378,
  • [TZ] Gang Tian and Xiaohua Zhu, Convergence of Kähler-Ricci flow, J. Amer. Math. Soc. 20 (2007), no. 3, 675-699. MR 2291916,

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 53C55, 32W20, 32U05

Retrieve articles in all journals with MSC (2010): 53C55, 32W20, 32U05

Additional Information

Tamás Darvas
Affiliation: Department of Mathematics, University of Maryland, College Park, Maryland 20742

Weiyong He
Affiliation: Department of Mathematics, University of Oregon, Eugene, Oregon 97403

Received by editor(s): January 9, 2015
Received by editor(s) in revised form: November 17, 2015
Published electronically: March 1, 2017
Article copyright: © Copyright 2017 American Mathematical Society

American Mathematical Society